Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 38, NWS Tallahassee, FL

October 9, 2016

NWS Tallahassee, FL issued this small craft advisory at Oct 9, 2016, 2:26 PM EDT. It took effect at Oct 9, 2016, 11:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 2:26 PM EDT (18:26 UTC)
In effect from
Oct 9, 2016, 11:00 PM EDT
Expired
Oct 10, 2016, 12:00 PM EDT
In force
13 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

011 
WHUS72 KTAE 091826
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EDT MONDAY FOR THE COASTAL WATERS OF THE FLORIDA BIG BEND AND
PANHANDLE FOR STRONG WINDS...


GMZ730-750-755-765-770-775-100230-
/O.NEW.KTAE.SC.Y.0038.161010T0300Z-161010T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
226 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
NOON EDT MONDAY. 

* WINDS...NORTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
1 follow-up statement
276 
WHUS72 KTAE 100207
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EDT MONDAY FOR THE COASTAL WATERS OF THE FLORIDA BIG BEND AND
PANHANDLE FOR STRONG WINDS...

GMZ730-750-755-765-770-775-100830-
/O.CON.KTAE.SC.Y.0038.161010T0300Z-161010T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1007 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 10:22 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Oct 9, 10:22 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1022 AM EDT Sun Oct 9 2016

.NEAR TERM [Through Today]...

Deep north to northeast flow will continue to bring a much drier
airmass into the region today. The 12z KTAE sounding shows PWAT
at 0.79" and forecast soundings show PWAT dropping below 0.50"
this afternoon with dew points dipping into the 40s mainly along
and north of the Florida border. Scattered clouds were noted over
portions of the southeast Big Bend this morning but they should
dissipate shortly as drier air mixes down. Otherwise, skies will
be sunny with highs in the mid to upper 80s.

&&

.PREV DISCUSSION [331 AM EDT]...

.SHORT TERM [Tonight Through Tuesday]...

Dry and comfortable conditions will reign across the tri-state
region through the period, as mid level dry air filters in behind
the cool front that traversed the area Saturday. This will allow for
noticeably cooler temperatures tonight and tomorrow, with overnight
lows falling into the low to mid 50s and highs in the upper 70s to
lower 80s to start the work week. Deep layer ridging is expected
build across the region early this week, keeping the area dry and
temperatures near normal for mid October.

.LONG TERM [Tuesday Night Through Sunday]...

Dry and comfortable conditions are expected to last through the
latter part of the week, as deep layer ridging remains in place
across the region. Operational model guidance shows a progressive
shortwave trough traversing the Ohio Valley region during the mid
week timeframe, which will flatten the ridge over the southeast
some. However, very little in the way of weather is anticipated with
this feature. Temperatures are expected to gradually warm through
late week, with highs in the mid to upper 80s and lows in the lower
60s.

.AVIATION [Through 06Z Monday]...

VFR conditions with clear skies will prevail through the period
with northerly winds around 10 knots during the day today.

.MARINE...

Cautionary level winds will continue through the day, with
advisory conditions possible once again late tonight into Monday
morning.

.FIRE WEATHER...

A dry airmass will move into the region today with min RH values
dropping into the upper teens to lower 20s across the northwest
portions of the area. However, sustained winds are expected to fall
short of the 15 mph criteria needed for red flag warnings across
either southwest Georgia or southeast Alabama. For northwest
Florida, conditions will be close in portions of Washington county
where the ERC is forecast to be 37 with a 3 hour duration of min RH
values less than 28 percent. However, 4 hours is needed for a
warning there and the forecast does not quite meet that threshold.

.HYDROLOGY...

Rain is not expected this week as high pressure will remain in
place across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   87  55  81  53  80 /   0   0   0   0   0
Panama City   85  61  80  57  78 /   0   0   0   0   0
Dothan        87  53  81  50  79 /   0   0   0   0   0
Albany        86  52  80  50  78 /   0   0   0   0   0
Valdosta      84  54  78  51  77 /   0   0   0   0   0
Cross City    86  54  79  54  79 /   0   0   0   0   0
Apalachicola  85  61  80  59  78 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Barry
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...DVD
MARINE...Barry/Pullin
FIRE WEATHER...DVD
HYDROLOGY...Pullin

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.